STRYKER ORTHOPAEDICS-MAHWAH NO 5. TRIATHLON TS PLUS TIBIAL INSERT X3 POLY 25MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Back to Search Results |
| Model Number |
5537-G-525 |
| Medical Device Problem Code |
Unstable (1667)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
11/19/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
Event or Problem Description
It was reported that the patient's right knee was revised.A 5x25 ts insert was revised to a 5x31 ts insert.Spoke to rep, who confirmed the reason for revision was instability (unstable knee).
Event or Problem Description
Additional Manufacturer Narrative
An event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device noted the following: the device had a fractured post, only the main body was returned.The returned device was examined with the aid of a stereomicroscope at magnifications up to 50x.Damage was observed on the distal surface of the insert which is consistent with the explantation process.Backside impressions on the distal surface of insert are consistent with contact against a tibial base plate.The main body fracture surface is shown; approximately 80% has damage consistent with explantation.Macroscopic surface features are consistent with an overload fracture.It could not be determined if the overload fracture occurred in vivo or if it was a result of the explantation process.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing, scratching, and third body indentations; these are common damage modes of uhmwpe.Ma: the tibial insert was returned with a fractured post, due to the extent of the explantation damage it could not be determined if the overload fracture occurred in vivo or during explantation.The damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional inspection: dimensional inspection was not performed because the event does not relate to device dimensions.Functional inspection: functional inspection was not performed because the event does not relate to device function.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.